MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record.
 
Event or Problem Description
The user facility reported that the physician attempted to gain access with a 5fr pinnacle precision access kit needle/nitinol wire, during a radial access case.The needle was inserted followed by the wire, the physician attempted to re-position the wire and drew the wire back through the needle.When attempting to draw the wire back, he felt a catch which prevented him from pulling the wire back any further.He pulled, and the wire came back; however, it the distal end of the wire was found to be missing.Under angiography the distal wire tip was seen near/within the previously placed stent in the external iliac artery.The physician deployed an additional balloon expandable stent to prevent the wire from migrating.The deployment was successful and the wire was trapped between the two stents.The case was completed without issue and there was no patient injury reported.The patient was in stable condition.There were no other devices or equipment used with the reported product.Additional information was received on april 4, 2019.The procedure performed was a radial access case.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update and to provide the completed investigation.It was inadvertently reported in the initial report: "the production lot number was not provided by the user facility, which prevented a meaningful review of the device history record".Therefore, the correct statement has been provided.A review of the device history record of the product code/lot# combination was conducted with no findings.One 0.021" guidewire was returned for product evaluation.No other accessory components were returned.Visual inspection revealed that the guidewire was in an unraveled state, and was visually examined under the microscope.The stiff end measured to be 0.0205 inches using a vernier caliper which is within the manufacturer specification's limits.Ifu states: "when using metal needle cannula, do not withdraw the guidewire back into the cannula, as shearing of the guidewire may result".Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the guidewire was restricted from removal at the point where the coil started to unravel from the distal end.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8517734
Report Number1118880-2019-00077
Device Sequence Number19294328
Product Code DYB
UDI-Device Identifier00389701010779
UDI-Public00389701010779
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue Number70-5160
Device Lot NumberXA02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR